Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Green Bay, WI

July 2, 2025Portage County, Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 2, 2025, 4:19 PM CDT for Portage County, Shawano County, Waupaca County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 4:19 PM CDT (21:19 UTC)
Expired
Jul 2, 2025, 5:00 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Portage County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

249 
WUUS53 KGRB 022119
SVRGRB
WIC097-115-135-022200-
/O.NEW.KGRB.SV.W.0069.250702T2119Z-250702T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
419 PM CDT Wed Jul 2 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Portage County in central Wisconsin...
  Northern Waupaca County in northeastern Wisconsin...
  Western Shawano County in northeastern Wisconsin...

* Until 500 PM CDT.

* At 419 PM CDT, a severe thunderstorm was located 9 miles southeast
  of Bevent, or 19 miles northeast of Stevens Point, moving southeast
  at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Portage, northern Waupaca and western Shawano
  Counties, including the following locations... Buckbee, Schmidt
  Corner, Split Rock, Rosholt, Scandinavia, Northland, Ogdensburg,
  King, Norske, and Iola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4432 8913 4466 8938 4468 8935 4468 8922
      4478 8922 4479 8921 4461 8868 4459 8871
      4459 8873 4457 8874
TIME...MOT...LOC 2119Z 312DEG 25KT 4468 8922 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JG
3 follow-up statements
713 
WWUS53 KGRB 022136
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
436 PM CDT Wed Jul 2 2025

WIC097-115-022145-
/O.CAN.KGRB.SV.W.0069.000000T0000Z-250702T2200Z/
Portage WI-Shawano WI-
436 PM CDT Wed Jul 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PORTAGE AND
WESTERN SHAWANO COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4432 8913 4457 8922 4468 8922 4468 8903
      4461 8868 4459 8871 4459 8873 4457 8874
TIME...MOT...LOC 2135Z 312DEG 25KT 4460 8910 

$$

WIC135-022200-
/O.CON.KGRB.SV.W.0069.000000T0000Z-250702T2200Z/
Waupaca WI-
436 PM CDT Wed Jul 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WAUPACA COUNTY...

At 435 PM CDT, a severe thunderstorm was located 13 miles northeast
of Amherst, or 17 miles north of Waupaca, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Waupaca, Clintonville, Chain O' Lakes-King, Manawa, Iola, King,
Scandinavia, Ogdensburg, Big Falls, and Schmidt Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4432 8913 4457 8922 4468 8922 4468 8903
      4461 8868 4459 8871 4459 8873 4457 8874
TIME...MOT...LOC 2135Z 312DEG 25KT 4460 8910 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JG
865 
WWUS53 KGRB 022146
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
446 PM CDT Wed Jul 2 2025

WIC135-022200-
/O.CON.KGRB.SV.W.0069.000000T0000Z-250702T2200Z/
Waupaca WI-
446 PM CDT Wed Jul 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WAUPACA COUNTY...

At 445 PM CDT, a severe thunderstorm was located 13 miles north of
Waupaca, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Waupaca, Manawa, Iola, Ogdensburg, Big Falls, Schmidt Corner, and
Symco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4435 8909 4458 8917 4468 8903 4457 8874
TIME...MOT...LOC 2145Z 312DEG 25KT 4455 8902 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JG
901 
WWUS53 KGRB 022154
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
454 PM CDT Wed Jul 2 2025

WIC135-022203-
/O.EXP.KGRB.SV.W.0069.000000T0000Z-250702T2200Z/
Waupaca WI-
454 PM CDT Wed Jul 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAUPACA COUNTY WILL
EXPIRE AT 500 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 4435 8909 4458 8917 4468 8903 4457 8874
TIME...MOT...LOC 2153Z 312DEG 25KT 4452 8897 

$$

JG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:08 PM CDT, 3 hours 11 minutes earlier. Its key messages:

  • There is a chance of thunderstorms this afternoon, especially over northern WI. A few storms may become strong to marginally severe, especially in far northeast WI between 2 pm and 8 pm.
  • Additional chances for rain and storms will be possible Thursday through the holiday weekend, with the best chance for widespread showers and thunderstorms occurring Saturday and Saturday night. There should be a break in the thunderstorm chances for 4th of July fireworks displays (Friday evening).
  • Temperatures will be above normal through the holiday weekend, with very warm and humid conditions (heat indices in the upper 80s to middle 90s) arriving for the 4th of July.
Area forecast discussion, Jul 2, 1:08 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
108 PM CDT Wed Jul 2 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- There is a chance of thunderstorms this afternoon, especially
  over northern WI. A few storms may become strong to marginally
  severe, especially in far northeast WI between 2 pm and 8 pm.

- Additional chances for rain and storms will be possible Thursday
  through the holiday weekend, with the best chance for widespread
  showers and thunderstorms occurring Saturday and Saturday night.
  There should be a break in the thunderstorm chances for 4th of
  July fireworks displays (Friday evening).

- Temperatures will be above normal through the holiday weekend,
  with very warm and humid conditions (heat indices in the upper
  80s to middle 90s) arriving for the 4th of July.

&&

.DISCUSSION...
Issued at 346 AM CDT Wed Jul 2 2025

Clear to partly cloudy skies were observed across GRB CWA early
this morning. Temperatures ranged from the middle to upper 50s
northwest to around 70 southeast. WV imagery showed a short-wave
trough moving through SW Ontario and northern MN, accompanied by a
cluster of showers and embedded thunderstorms. These showers
should reach north central WI toward midday.

Thunderstorm and Severe Weather Potential this Afternoon: The
short-wave over northern MN will track through northern WI this
afternoon, generating showers and scattered thunderstorms. There
will be some ingredients in place for severe weather, including
CAPE of 1-2K j/kg, deep layer shear of 30 to 35 knots and
inverted-V soundings. However, the strongest forcing will overlap
with the lowest CAPE values over northern WI, so overall
confidence in severe storms is low. SPC HREF 40+ dBZ paintballs
and max wind speeds, and simulated reflectivities off the CAMs,
showed the most organized convection occurring in far NE WI, in
the vicinity of a weak convergence zone/surface trough. Will focus
messaging for severe storms mainly over that region between 2 pm
and 8 pm, even though the SPC Marginal Risk covers the entire CWA.
Coverage of the showers and storms should be less farther south
due to weaker forcing. The main area of showers and storms should
shift east of the region by early evening, but models suggest
continued weak development occurring along a weak frontal boundary
as it sags south during the evening and early overnight.

Thunderstorm Chances through the Holiday Weekend: The weak front
is expected to sag southwest of the region by Thursday, then stall
out through Thursday night. Despite a moist and unstable air mass
over the southwest part of the forecast area, models don't show
much convection developing, likely due to very weak low-level flow
ascending the frontal zone and overall weak forcing. Will only
carry slight chance/chance pops for the southwest CWA during this
period.

The warm front is finally expected to lift northeast through the
forecast area on the 4th of July, though convective coverage will
be limited due to a building upper level ridge over the western
Great Lakes. After the warm front lifts through, generally dry
conditions are expected for evening fireworks displays.

Southwest flow, a stronger short-wave trough and cold frontal
passage will bring a more widespread period of showers and storms
Saturday and Saturday night. Instability (800-1500 j/kg) and deep
layer shear (20-30 knots) will be marginal, and widespread cloud
cover and showers could limit strong to severe thunderstorm
development. PWATs in excess of 2 inches suggest potential for
very heavy rainfall during this period. There is disagreement
on how quickly the cold front will clear the region, but once it
does, there should be a quieter/drier period for at least a day or
two.

Temperatures: Above normal temperatures are expected through
Saturday, followed by near to a little below normal conditions
through the middle of next week. Very warm and muggy conditions
arrive for the 4th of July, with heat indices rising into the
upper 80s to middle 90s during the afternoon. Mild and muggy
conditions will persist through the evening fireworks displays.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 107 PM CDT Wed Jul 2 2025

As of 18Z VFR conditions were noted area-wide with afternoon cu
starting to develop with bases around 4-7kft. Meanwhile, more
substantial cu and weak precip returns were noted in north-central
WI in association with a shortwave coming through. Models have
varied on the handling of afternoon precip, but given the current
development have followed the meso models which show this. A
broken line of showers and some storms will likely develop across
northern WI, and track south through the afternoon and early
evening. Included most likely timing of rain/storms in PROB30
groups, although TEMPO for KRHI where coverage will be a little
better. Dips to mainly MVFR likely within any heavier rain and
thunderstorms.

Activity clears out mid-evening, although still seeing hints at a
few widely scattered showers overnight. Likelihood too low in
include in TAFs, but a few may be around. Meanwhile, fog
development across central and north-central WI late tonight will
likely bring vsbys down to IFR levels for a couple hours.

Winds will generally be from the west around 5-10 kts through
mid- evening, and then subside to light in variable, settling to
the E/SE on Thursday. Gusts of 30-40+ knots could occur within any
thunderstorms.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kieckbusch
AVIATION.......KLJ
Hazardous weather outlook, Jul 2, 4:05 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
405 AM CDT Wed Jul 2 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
405 AM CDT Wed Jul 2 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and early
evening, with a couple marginally severe storms possible,
especially in far northeast Wisconsin between 2 pm and 8 pm.
Hail and strong winds will be the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms will be possible across the southwest part of
the forecast area Thursday into Thursday night, and across the
forecast area on the 4th of July. There should be a break in the
storms for fireworks displays in the evening.

Very warm and muggy conditions will result in a moderate to
locally high heat risk on the 4th of July. Those with outdoor
plans should take precautions for the heat.

More widespread showers and thunderstorms are expected Saturday
into Saturday night, along with potential for heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early evening.

LMZ521-522-541>543-030915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
405 AM CDT Wed Jul 2 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and early
evening. Hail and gusty winds may accompany the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There will be a small chance of thunderstorms on the 4th of
July. More widespread showers and storms are expected Saturday
afternoon through Saturday night. Any storms that develop will
pose a threat to mariners.

Kieckbusch

In the hours before

Special weather statement, Jul 2, 3:07 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
307 PM CDT Wed Jul 2 2025

WIZ019>021-073-074-022045-
Southern Oconto County WI-Southern Marinette County WI-Langlade WI-
Northern Oconto County WI-Menominee WI-
307 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARINETTE...
NORTHEASTERN MENOMINEE...NORTHERN OCONTO AND EAST CENTRAL LANGLADE
COUNTIES THROUGH 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gardner Dam Scout Camp, or 25 miles east of Antigo, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Mountain around 315 PM CDT.

Other locations impacted by this storm include Boot Lake Campground,
Hickory Corners, Breed, Fredenberg Lake, White Potato Lake, Boulder
Lake Campground, Suring, Hayes, Crooked Lake, and Langlade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4512 8880 4528 8870 4522 8807 4489 8822
TIME...MOT...LOC 2006Z 289DEG 33KT 4518 8863

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JG
Special weather statement, Jul 2, 3:16 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT Wed Jul 2 2025

WIZ018>020-030-031-022115-
Shawano WI-Langlade WI-Marathon WI-Menominee WI-Lincoln WI-
316 PM CDT Wed Jul 2 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LINCOLN...
NORTHEASTERN MARATHON...MENOMINEE...SOUTHERN LANGLADE AND WESTERN
SHAWANO COUNTIES THROUGH 415 PM CDT...

At 314 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from near White Lake to 12 miles southwest
of Antigo to 9 miles southwest of Council Grounds State Park.
Movement was southeast at 20 mph. Some of these storms may produce
up to half inch hail.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Wausau and Neopit around 320 PM CDT.
  Rib Mountain around 330 PM CDT.
  Weston around 335 PM CDT.
  Wittenberg, Legend Lake, and Keshena around 355 PM CDT.

Other locations impacted by these storms include Aniwa, College Of
Menominee Nation, Lake Noseum, Mattoon, Pike Lake, Little Chicago,
Hamburg, Upper Bass Lake, Birnamwood, and Eland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4517 9004 4511 8941 4517 8887 4491 8849
      4486 8849 4477 8900 4482 8992
TIME...MOT...LOC 2014Z 308DEG 19KT 4511 8881 4502 8934 4507 8985

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JG
Special weather statement, Jul 2, 3:41 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
341 PM CDT Wed Jul 2 2025

WIZ021-073-074-022115-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
341 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES THROUGH 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pound, or 26 miles west of Marinette, moving southeast
at 30 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pound around 350 PM CDT.

Other locations impacted by this storm include Spruce, Hickory
Corners, Cullen, County Line, Harmony, Peshtigo, Lena, Coleman,
Beaver, and White Potato Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4492 8768 4490 8778 4486 8777 4480 8783
      4505 8843 4519 8835 4508 8752 4507 8752
TIME...MOT...LOC 2040Z 292DEG 26KT 4507 8818

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JG
Special weather statement, Jul 2, 3:48 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
348 PM CDT Wed Jul 2 2025

WIZ018-019-022130-
Langlade WI-Lincoln WI-
348 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN AND WEST
CENTRAL LANGLADE COUNTIES THROUGH 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birch Trails Girl Scout Camp, or 24 miles southwest of Rhinelander,
moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Birch Trails Girl Scout Camp around 355 PM CDT.

Other locations impacted by this storm include Bill Cross Rapids
Wildlife Area, Otis, Gleason, Bloomville, Doering, and Irma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4540 8987 4544 8958 4518 8930 4512 8967
      4512 8984
TIME...MOT...LOC 2048Z 342DEG 11KT 4534 8973

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JG
Local storm report, Jul 2, 3:50 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
350 PM CDT Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Gst     5 NNE Breed             45.12N 88.37W
07/02/2025  M50 MPH          Oconto             WI   Mesonet

            Mesonet station TT278 Breed 5 NE.

&&
Special weather statement, Jul 2, 3:56 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
356 PM CDT Wed Jul 2 2025

WIZ030-031-036-037-022145-
Waupaca WI-Shawano WI-Marathon WI-Portage WI-
356 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PORTAGE...
SOUTHEASTERN MARATHON...NORTHWESTERN WAUPACA AND WEST CENTRAL SHAWANO
COUNTIES THROUGH 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bevent, or 16 miles southeast of Wausau, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bevent around 400 PM CDT.

Other locations impacted by this storm include Northland, Whitcomb,
Ringle, Elderon, Pike Lake, Norske, Galloway, Rosholt, Holt, and
Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4477 8954 4491 8944 4482 8901 4455 8919
TIME...MOT...LOC 2056Z 295DEG 14KT 4480 8941

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:31 PM CDTSpecial Weather StatementGRBLincoln44 min
Jul 2, 2:38 PM CDTSpecial Weather StatementGRBPortage52 min
Jul 2, 3:00 PM CDTSpecial Weather StatementGRBMarathon45 min
Jul 2, 3:07 PM CDTSpecial Weather StatementGRBOconto38 min
Jul 2, 3:16 PM CDTSpecial Weather StatementGRBMarathon, Menominee59 min
Jul 2, 3:41 PM CDTSpecial Weather StatementGRBOconto34 min
Jul 2, 3:48 PM CDTSpecial Weather StatementGRBLincoln42 min
Jul 2, 3:56 PM CDTSpecial Weather StatementGRBPortage49 min
Jul 2, 4:25 PM CDTSpecial Weather StatementGRBBrown50 min
Jul 2, 4:52 PM CDTSpecial Weather StatementGRBWaupaca38 min
Jul 2, 5:17 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Portage43 min
Jul 2, 5:41 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano, Waupaca49 min
Jul 2, 5:59 PM CDTSpecial Weather StatementGRBMarathon, Portage, Shawano46 min
Jul 2, 6:47 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waupaca43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.